MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CORSAIR PRO; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CORSAIR PRO; PERCUTANEOUS CATHETER
Catalog Number CSR150-26P
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and referring to known similar events, it was presumed that stress generated with rotating and/or pulling catheter manipulation had likely contributed to reported separation of the tip.The applied stress would localize and therefore exceed the product design limit likely when the tip was being caught and restricted its movement by the lesion.It was concluded that this event was not attributed to product quality.Because the affected device was not returned and tip damage was not yet confirmed, it was unable to completely rule out a possibility that some tip fragment might be left in the patient.No capa will be taken.Instructions for use (ifu) states: [warnings] if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) [malfunctions and adverse effects] separation.
 
Event or Problem Description
It was reported that the tip of an asahi corsair pro had detached during an unspecified percutaneous intervention to treat an unspecified lesion.The physician was attempting to cross the lesion with the corsair pro microcatheter but was unsuccessful.After removing the catheter from the body over the wire, he noted the tip to be shredded.No fragments noted to be within the patient or access site according to the physician.The patient sustained no injury.
 
Additional Manufacturer Narrative
Manufacturing site: (b)(4).The corsair pro microcatheter was returned for evaluation.The returned corsair pro had multiple bends on the shaft, which were likely made when packing for return.The distal shaft had disarranged strands due to accumulated torsion.Microscopic observation revealed that the very distal end of the tip was twisted and split.Proximal to the point, stretching of the tip polymer accompanied by circumferential cracks was confirmed.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and investigation outcome, it was presumed that stress generated with rotating and pulling catheter manipulation had likely contributed to observed damage on the tip.The applied stress would localize and therefore exceed the product design limit likely when the tip was being caught and restricted its movement by the lesion.It was concluded that this event was not attributed to product quality.Because the tip damage was severe, it was unable to completely rule out a possibility that some tip fragment might be left in the patient.No capa will be taken.Instructions for use (ifu) states: [warnings] if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.) [malfunctions and adverse effects] damage.

Brand Name
CORSAIR PRO
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key16821400
Report Number3003775027-2023-00044
Device Sequence Number7014815
Product Code DQY
UDI-Device Identifier04547327111850
UDI-Public(01)04547327111850(17)250930(10)221015K27A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberCSR150-26P
Device Lot Number221015K27A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexFemale
Patient Weight64 KG